Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

What causes vomiting after drinking pediasure?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
My two year old son continues to throw up after drinking pediasure. What may be causing this?
Posted Sun, 16 Mar 2014 in General Health
Answered by Dr. Lohit K 1 hour later
Brief Answer: Soft food, milk, Antiemetic. Detailed Answer: Hi XXXX, Thanks for using HCM. I went through your query and understood your concerns. Since your son is continuing to throw up after drinking pediasure, the reason may be due to food issue or due to stomach issue. Is he is intolerant to some food stuff or he started only with pediasure or for other specific food items? If intolerant or only for pediasure then better is to avoid this for some more time. Since history of surgery due to webbing issue, the reason may be due to stomach or rare possible is obstruction where he will start throwing up every thing he eats. For now you can give him antiemetic (like ondonsetron) with good hydration and only soft food and milk for some time. If vomiting still persists after antiemetic then consult your doctor for examination once(to rule out any physical cause) and further management. Hope this information helps you. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries. Wishing you good health. Regards
Above answer was peer-reviewed by
Follow-up: What causes vomiting after drinking pediasure? 16 minutes later
He has taken pediasure for some time now and never had any issues with throwing it up until recently. However, for the last two days he has been throwing it back up after drinking it. He does not seem to have a temperature, still plays like he is not sick, and has eaten regular food. He just starts to vomit once we give him the pediasure. Thanks for your help!
Answered by Dr. Lohit K 2 hours later
Brief Answer: Hold pediasure for few days and then restart Detailed Answer: Hi, Thanks for writing back. Since his all activities are normal, having food normally and he seems to be in good health no need to worry. You can hold pediasure for some days and later can restart it. In my clinic I have seen many children with similar complaints but will be alright in few days. If vomiting is more you can give antiemetic as explained before. Hope this helps you. Wish you and your family a very good health. Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor